Updates on the Understanding and Management of Chemotherapy-Induced Nausea and Vomiting
Beth Eaby-Sandy, MSN, CRNP, OCN®, and Victoria Sherry, MSN, CRNP, AOCNP®
From Abramson Cancer Center, Hospital of the University of Pennsylvania, and University of Pennsylvania School of Nursing, Philadelphia, Pennsylvania
Beth Eaby-Sandy discloses that she is on the speakers bureau for Merck & Co. Victoria Sherry has no financial disclosures to report. Beth Eaby-Sandy and Victoria Sherry authored 100% of this publication. Editing and formatting support was provided by Complete Healthcare Communications, Inc., funded by Merck & Co.
Correspondence to: Beth Eaby-Sandy, MSN, CRNP, OCN®, 3400 Civic Center Boulevard, 2nd Floor West, Perelman Center for Advanced Medicine, Philadelphia, PA 19104. E-mail: firstname.lastname@example.org
J Adv Pract Oncol 2011;2:373–380 |
DOI: 10.6004/jadpro.2011.2.6.3 |
© 2011 Harborside Press®
Chemotherapy-induced nausea and vomiting (CINV) is a common adverse event for patients with cancer. Many advances over the past 2 decades have improved the treatment of CINV, thus increasing the quality of life of cancer patients. Understanding the pathophysiology and risk factors for CINV helps clinicians develop better treatments and strategies for prevention. Updates to the understanding and management of CINV occur very often due to intense study and interest in this common toxicity associated with cancer therapy. As a result, the optimal management of CINV changes continually, impacting patient care. Oncology advanced practitioners (APs) are often the primary contact and treating providers of CINV. This article will review the most recent updates in risk factors, pathophysiology, classifications, treatments, and changes incorporated into guidelines for the management of CINV, providing opportunities for APs to better understand and treat CINV.
For access to the full length article, please sign in